Diary

2 months topical steroid withdrawal

So, I survived my 2nd month of TSW! I was afraid that my skin would get a lot worse this month but all in all, it kind of stayed the same. In the first two weeks, I did notice that my skin was even more dry than before. I could tell by the flakes (see the “lovely” picture below – the craziest pile of dead skin I’ve ever seen, after only ONE night! Gosh sorry, it’s really gross…) and the amounts of moisturizer I had to use: normally I can do a week with a 200ml tube, but those two weeks I had to buy a new tube every 3 to 4 days! The last two weeks, I had less flaking but still significant amounts.

13720432_10209905598897690_1007897476_o

I also noticed more oozing than in the first month. My neck, neckline and the folds of my arms oozed on and off, but always daily. Stupid as I am, I just can’t leave the fragile burning skin alone. Scratching, even just a little, and boom: sticky ooze all over again. This little problem caused me to change my shower habits. If you read my post on skincare, you might remember me saying that I tried not to shower too often. Now I feel obliged to shower daily. I feel so gross because of the ooze and sweat that I just feel like I have to, for hygienic reasons.

Although my skin has been more or less the “same” than one month ago, I did get some new physical symptoms (next to the ones I already had*), that might or might not be related to TSW:

  • Unexpected weight loss: Honestly, this probably started earlier but I just didn’t notice until now. I’m not one of those girls that constantly checks her weight. It’s actually my mom who started to notice the change. I hadn’t seen her for a few weeks so to her, the change was enormous. Then I started to notice myself: I always wear size medium, or even large (especially my bottoms) but when I went shopping for some comfy pants, I had to buy a small! And the clothes I have, have gotten way looser. Also the scale confirmed the apparent weight loss: in the middle of June, I weighed about 64 kg (if I’m not mistaken). When I weighed myself last week, there was a point I weighed 58 kg. I think I have not weighed 58 kg since age thirteen so what the hell?!? Not that I’m complaining…it’s pretty much the best side effect I’m having! I’m just worried that it might get out of hand.
  • Menstrual changes: I’ve been taking the pill for about a year now and always had regular periods. At the beginning of this month however, I had brown discharge one week before my period. That lasted for four days. Now at the end of the month, again a week before my period, same story. I also had actual blood loss four days before my period, which has now gone back to the brown spotting…I use a combination pill, so there are four placebo pills at the end of my strip and your period should start within the placebo days. So normally, I always get my period on a Saturday or Sunday, now I’ve gotten them on Wednesday (while the placebo pills start on Thursday). After some research, I read that the adrenal gland not only regulates and produces cortisol and adrenalin, but also estrogen and progresteron. As topical steroids elevate cortisol levels, quitting may have fucked my adrenal gland up, but that’s just a hypothesis.
  • Nausea, accompanied with a weird feeling in my stomach: This has not been a consistent symptom, just something I experienced on and off this month. The first time was when I had to take a plane home after my holiday in Italy. My parents and boyfriend thought it was because I was nervous but I have been on a plane before and never had this feeling back then? The second time was a few days later when I had to take a bus from Germany to Belgium. Again, I might have been slightly nervous as it was the first time I had to take that bus and was afraid I wouldn’t find it on time. But still, the physical symptoms were way out of proportion! Now, the last time was a few days ago, at the doctor’s. I had my blood tested because I was worried I might suffer from adrenal insufficiency. I’ve had my blood tested many times before and it’s not fun, but it has never happened to me that I got all dizzy and nauseous. I even had to lay down because otherwise I would have fainted.
  • Muscle weakness: There were times it felt like having the flu, and other times as if I exercised too much (haha, like that would ever happen).

Now, let’s have an actual look at my skin again, as it was this morning:

I also got this infection underneath my fingernails for more than a week now, due to scratching:

13978255_10210077364951734_1451912933_o


*Insomnia, fatigue, sweating, chills, itching, thickening of the skin, …

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s